Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 95, NWS Tallahassee, FL

July 10, 200612 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jul 10, 2006, 4:08 AM CDT for 12 counties in Florida. It took effect at Jul 10, 2006, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2006, 4:08 AM CDT (09:08 UTC)
In effect from
Jul 10, 2006, 1:00 PM CDT
Expired
Jul 10, 2006, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 29 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 100908
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 AM EDT MON JUL 10 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR INLAND
PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE
IMMEDIATE COAST DUE TO LONG DURATIONS OF RELATIVE HUMIDITIES
BELOW 35 PERCENT...

.DISCUSSION...THE UNSEASONABLY DRY AIR WILL REMAIN IN PLACE ACROSS
THE AREA FOR ONE MORE DAY...PRODUCING RED FLAG CONDITIONS OVER THE
INTERIOR PORTIONS OF NORTH FLORIDA. MOISTURE WILL THEN GRADUALLY 
RETURN TO THE REGION FOR THE REMAINDER OF THE WEEK...AS THE CHANCE
OF RAIN WILL GRADUALLY INCREASE. SOME SEA BREEZE FORMATION IS
EXPECTED ALONG THE COASTS EACH AFTERNOON...PRODUCING ONSHORE WINDS.

FLZ007-009>011-013-016>019-026>029-101715-
/O.UPG.KTAE.FW.A.0077.060710T1800Z-060711T0000Z/
/O.NEW.KTAE.FW.W.0095.060710T1800Z-060711T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
408 AM CDT MON JUL 10 2006 /508 AM EDT MON JUL 10 2006/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR EXPECTED LONG
DURATIONS OF LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...FOR MUCH OF THE
INTERIOR OF NORTH FLORIDA...DUE TO EXPECTED LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED THIS AFTERNOON. THE COMBINATION OF WARM TEMPERATURES
AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

MCT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:30 AM CDT, 38 minutes earlier.

Area forecast discussion, Jul 10, 3:30 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EDT MON JUL 10 2006

.SYNOPSIS...08Z WATER VAPOR AND RUC ANALYSIS CONTINUES TO SHOW A
LARGE UPPER LEVEL RIDGE IN CONTROL ACROSS THE SOUTHERN TIER OF THE
UNITED STATES. GENERAL UPPER LEVEL RIDGING INTO THE MIDDLE AND UPPER
MISSISSIPPI VALLEY IS BEING BROKEN DOWN BOTH BY A WEAK SHORTWAVE
MOVING FROM THE SOUTHWEST U.S. INTO THE CENTRAL PLAINS AND A MORE
POTENT SHORTWAVE TROUGH PUSHING THROUGH THE GREAT LAKES REGION. THE
TROUGH ALONG THE EAST COAST CONTINUES TO SHOW SIGNS OF DE-AMPLIFYING
AND PULLING OFF TO THE NORTHEAST INTO THE NORTHEAST STATES/CANADIAN
MARITIMES. GLOBAL MODELS GFS/ECMWF/UKMET ALL IN AGREEMENT OF
BUILDING AN EVEN STRONGER UPPER LEVEL RIDGE ACROSS THE GULF COAST
STATES RIGHT THOUGH THE UPCOMING WEEK...AND KEEPING A SERIES OF WEAK
SHORTWAVES ALONG THE NORTHERN STREAM (AND THERE ASSOCIATED DYNAMICS)
WELL TO THE NORTH OF THE FORECAST AREA.

AT THE SURFACE GUIDANCE SHOWS BERMUDA RIDGE AXIS TAKING UP POSITION
OVER OR JUST NORTH OF THE FORECAST REGION THROUGH NEXT WEEKEND
(TYPICAL FOR THIS TIME OF YEAR). THE EASTERLY TO SOUTHEASTERLY FLOW
THAT WILL DEVELOP AS A RESULT OF THIS RIDGE POSITION WILL
RE-INTRODUCE DEEP LAYER MOISTURE AND A SERIES OF WEAK TROPICAL WAVES
TO THE SOUTHEAST UNITED STATES. THIS MOISTURE WILL HELP BRING A MORE
TYPICAL SUMMERTIME WEATHER PATTERN (30-50 POPS) TO THE FORECAST AREA
BY MIDWEEK WITH MORE NUMEROUS AFTERNOON AND EVENING SEA-BREEZE
CONVECTION.

&&

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT.
THE ATMOSPHERE OVER MUCH OF THE FORECAST AREA WILL REMAIN FAIRLY DRY
FOR MID JULY FOR ONE MORE DAY. 00Z KTLH SOUNDING FROM LAST EVENING
SHOWED A PW VALUE OF ONLY 1.08 (66% OF NORMAL). GUIDANCE SHOWS
MOISTURE SLOWLY INCREASING DURING THE DAY TODAY...BUT WILL STILL
REMAIN BELOW NORMAL THROUGH THE PEAK HEATING/CONVECTION HOURS. THE
BEST MOISTURE RETURN WILL BE FOUND ACROSS THE SOUTHERN BIG BEND
COUNTIES (DIXIE/TAYLOR/LAFAYETTE) ON MONDAY AFTERNOON...AS A PARTIAL
RESULT OF THE EASTERLY LOW LEVEL FLOW PUSHING THE EAST COAST
SEA-BREEZE ACROSS THE PENINSULA INTO THIS REGION LATE AFTERNOON TO
MID EVENING. MODIFIED GFS SOUNDINGS FOR THIS AREA SHOW 700-900 J/KG
OF SURFACE BASED CAPE DURING THE EARLY EVENING HOURS WITH AN LI OF
-2. WITH THIS IN MIND WILL KEEP THE GOING FORECAST OF SLIGHT CHANCE
POPS (20%) ACROSS THE BIG BEND...HOWEVER ANY STORMS THAT DO MAKE IT
THIS FAR WEST SHOULD BE WIDELY SCATTERED IN NATURE.

ALSO...DO EXPECT TO SEE SOME SCATTERED CONVECTION BREAK OUT DURING
THE AFTERNOON AND EVENING ACROSS SOUTHCENTRAL ALABAMA ASSOCIATED
WITH A WEAK WARM FRONT STRETCHING EASTWARD FROM LOW PRESSURE OVER
OKLAHOMA INTO CENTRAL MISSISSIPPI AND CENTRAL ALABAMA. THIS BOUNDARY
WILL BE SLOWLY LIFTING NORTHWARD DURING THE DAY WITH NAM/GFS SHOWING
WEAK 305-310K ISENTROPIC LIFT. IN ADDITION...CENTRAL ALABAMA
CONVECTION WILL BE AIDED BY QG FORCING RELATED TO RIGHT ENTRANCE
REGION OF H2 JET STREAK FROM SOUTHWEST GA TO THE CENTRAL GULF OF
MEXICO DURING THE AFTERNOON HOURS. AT THIS POINT LIFT/DYNAMICS LOOKS
TO REMAIN JUST TO THE WEST OF OUR SOUTHEAST ALABAMA ZONES...BUT NEXT
SHIFT WILL HAVE TO WATCH THIS AND MAKE SURE STORMS DONT TRY TO
BUILD A BIT FURTHER TO THE EAST.

WITH THE LACK OF ANY WIDESPREAD CONVECTION...HIGH TEMPERATURES WILL
BE QUITE WARM MONDAY AFTERNOON...RISING IN THE LOWER TO MIDDLE 90S.
DEWPOINTS WILL STILL BE BELOW CLIMO FOR THIS TIME OF YEAR...BUT
SHOULD BE AT LEAST SEVERAL HIGHER THAN WHAT WAS SEEN THIS PAST
AFTERNOON.

TUESDAY SHOULD BE THE DAY THAT THINGS BEGIN TO TRANSITION BACK TO
NORMAL FOR MOST OF THE FORECAST AREA. MODIFIED GFS/NAM SOUNDING FOR
LATE TUESDAY AFTERNOON AND EARLY EVENING SHOW BETWEEN 700-1400 J/KG
OF SURFACE BASED CAPE...LIS BETWEEN -1 AND -3C AND PW VALUES
1.4-1.7 (FAIRLY CLOSE TO NORMAL). BEST MOISTURE/LIFT LOOKS TO BE
IN THE EASTERN HALF OF THE FORECAST AREA...WITH SOME RESIDUAL DRY
AIR STILL IN PLACE ACROSS THE WESTERN PANHANDLE. WILL RUN POPS ON
TUESDAY TO REFLECT THIS PROFILE.

.LONG TERM...WEDNESDAY THROUGH SUNDAY.
WEDNESDAY LOOKS TO BE TYPICAL SUMMER DAY ACROSS THE FORECAST AREA
WITH DECENT COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS
NORTH FLORIDA AND INTO THE SOUTHERN PARTS OF OUR ALABAMA AND GEORGIA
ZONES. GFS SHOWING DEEP CONVEYOR OR TROPICAL MOISTURE OVERSPREAD THE
AREA BY WEDNESDAY AFTERNOON. FORECAST SOUNDING DATA ACROSS THE CWA
SHOWING SIMILAR NUMBERS WITH AROUND 1200 J/KG OF SURFACE BASED
CAPE...LIS BETWEEN -2 AND -3C AND PW VALUES AT OR GREATER THAN 2.
THESE DYNAMICS SHOULD BE PLENTY ENOUGH WHEN COMBINED WITH THE
AFTERNOON SEA-BREEZE TO POP OFF SCATTERED AFTERNOON CONVECTION AND
EVENING CONVECTION. THE PW VALUES ABOVE AVERAGE A FEW OF THE STORMS
WEDNESDAY AFTERNOON COULD HAVE THE POTENTIAL TO PRODUCE LOCALLY
VERY HEAVY RAINS.

STILL THINK THURSDAY WILL BE SIMILAR TO WEDNESDAY WITH PERHAPS NOT
AS MUCH COVERAGE IN CONVECTION. SEVERAL FACTORS LEAD TO THIS
CONCLUSION. THE STRONG UPPER RIDGE THAT IS PROGGED TO BE CENTERED
OFF THE SOUTHEAST U.S. COAST ON WEDNESDAY IS FORECAST TO RETROGRADE
A BIT AND ACTUALLY SET UP DIRECTLY OVER OUR GEORGIA AND NORTH
FLORIDA ZONES. AS THE RIDGE BUILDS WESTWARD WE SHOULD ACTUALLY SEE
AN SWATH OF SOMEWHAT DRIER AIR TRY TO COME BACK INTO AT LEAST THE
EASTERN PART OF THE AREA. THE LARGE RIDGE OVERHEAD AND THE ADDITION
OF SOME DRIER AIR MAY HELP TO SUPPRESS CONVECTION JUST A BIT. FOR
THIS REASON UNDERCUT MOS POPS ACROSS OUR GEORGIA ZONES. THURSDAY MAY
END UP A DAY WHERE THE WESTERN AND CENTRAL PANHANDLE DOES BETTER IN
TERMS OF CONVECTION.

FRIDAY INTO SUNDAY...NOT BIG CHANCES MADE TO THE GOING FORECAST.
STILL LOOKS LIKE CHANCE POPS EACH AFTERNOON AND EVENING WITH TEMPS
NEAR CLIMO. LATEST GLOBAL MODELS GFS/ECMWF ARE BOTH HINTING AT AN
UPPER TROUGH TRYING TO DIG DOWN THE EAST COAST SATURDAY INTO SUNDAY
WITH PERHAPS A WEAK FRONT APPROACHING OUR NORTHERN ZONES. THE EXACT
EVOLUTION OF THIS PATTERN NEXT WEEKEND HAS LOW CONFIDENCE AND HENCE
AS MENTIONED BEFORE...WILL MAKE LIMITED CHANGES TO GOING FORECAST.

&&

.MARINE...
BERMUDA HIGH RIDGE AXIS WILL TAKE UP POSITION OVER OR JUST NORTH OF
THE COASTAL WATERS THROUGH THE FORECAST PERIOD. WINDS WILL REMAIN
EAST TO SOUTHEASTERLY THROUGHOUT THE NEXT SEVERAL DAYS...INCREASING
OFFSHORE IN THE EARLY MORNING HOURS. WINDS NEAR SHORE WILL ALSO
INCREASE AND BECOME ONSHORE EACH AFTERNOON WITH THE SEA BREEZE.
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW CAUTION LEVELS THROUGH
THE PERIOD.

&&

.AVIATION...
VFR CONDITIONS OVERNIGHT. ONLY LIGHT FOG EXCEPT
OVERNIGHT...MAINLY AROUND KVLD...KABY & KTLH. LIGHT WINDS FROM THE
EAST. ON MONDAY...CONTINUED MAINLY VFR. SCATTERED CU CLOUDS AROUND
4K TO 7K FT...& SCATTERED TO BROKEN CIRRUS HIGH CLOUDS. MAINLY EAST
WIND FLOW 5-10 MPH...EXCEPT SOME ONSHORE SEA BREEZE FLOW IN THE
AFTERNOON ALONG THE FL COASTS. LOW CHANCE FOR ANY ISOLATED
CONVECTION IN THE AFTERNOON TO EARLY EVENING.
&&

.FIRE WEATHER...
HIGH PRESSURE OVER THE REGION WILL PROVIDE ONE MORE DAY OF LOW
RELATIVE HUMIDITY VALUES ACROSS THE AREA. THESE LOW RELATIVE
HUMIDITIES WILL HELP TO AID TO THE POSSIBLE ENHANCEMENT OF WILDFIRES
THIS AFTERNOON AND EVENING. RED FLAG CONDITIONS ARE LIKELY TO
BE MET ACROSS INLAND PORTIONS OF THE FLORIDA PANHANDLE AND FLORIDA
BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITIES NEAR OR BELOW
CRITICAL LEVELS. A MORE SOUTHEASTERLY FLOW BEGINNING TUESDAY WILL
USHER IN GREATER MOISTURE FOR THE LOW LEVELS DURING THE MIDDLE AND
END OF THE WEEK AND INCREASE THE CHANCE FOR AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  94 69 94 71 / 10 10 30 20
PANAMA CITY  92 75 92 75 / 10 10 20 10
DOTHAN       94 71 94 72 / 10 10 20 10
ALBANY       94 71 94 72 / 10 10 20 10
VALDOSTA     94 69 94 70 / 10 10 30 20
CROSS CITY   92 70 93 70 / 20 20 40 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM MONDAY TO 8 PM MONDAY FOR THE
FOLLOWING ZONES: CALHOUN...GADSDEN...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...AND WASHINGTON.

&&

AVIATION/FIRE WEATHER...MCT
PUBLIC/MARINE...BAM
Hazardous weather outlook, Jul 9, 4:48 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 AM EDT SUN JUL 9 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-101000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
448 AM CDT SUN JUL 9 2006 /548 AM EDT SUN JUL 9 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
UNSEASONABLY DRY AIR IN PLACE ACROSS THE REGION COMBINED WITH
AFTERNOON INLAND TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL AID
IN THE POSSIBLE ENHANCEMENT OF WILD FIRES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE WILL BE A SLIGHT CHANCE OF A FEW SHOWERS OR THUNDERSTORMS
ALONG THE FLORIDA BIG BEND MONDAY AFTERNOON. INCREASING MOISTURE
TUESDAY THROUGH SATURDAY WILL BRING BETTER CHANCES FOR SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS. ALTHOUGH THE OVERALL THREAT
FOR SEVERE WEATHER WILL BE LOW...INCREASING MOISTURE INTO THE
LATTER PART OF THE WEEK WILL BRING THE THREAT FOR LOCALLY HEAVY
RAINS WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

14-MROCZKA

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.